MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550400-33
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent dislodgement was confirmed.The reported failure to advance and the reported difficult to remove were unable to be replicated in a testing environment as they were based on operational circumstances.Additionally, the stent was noted to be stretched.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the anatomy resulting in the reported failure to advance and the reported difficult to remove.Interaction and/or manipulation of the device resulted in the noted stretched stent and ultimately resulted in the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the proximal left anterior descending coronary artery.After a failed attempt to cross with the xience stent delivery system, there was resistance during removal and the stent came off the shaft.The stent was easily removed with the guide wire when the guide wire was removed.There was no reported adverse patient effect and no clinically significant delay in the procedure.A non-abbott stent was used to complete the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10089799
Report Number2024168-2020-04509
Device Sequence Number2405770
Product Code NIQ
UDI-Device Identifier08717648227530
UDI-Public08717648227530
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2020
Device Model Number1550400-33
Device Catalogue Number1550400-33
Device Lot Number9101441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2020
Initial Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight85